Synthetic Heroin Claims More Lives – Banff Canada

This past weekend two people died, and a third almost succumbed to a fatal overdose one in a separate incident almost died. The city of Banff in Canada had just recently released in the local paper “Bannffshire Journal” a warning of the dangers of a synthetic drug being passed of as heroin.

The Bannffshire Journal highlighted and put out the warning because of a man that was found dead from overdose by using the synthetic heroin. Investigation on the two male deaths, are uncertain whether the synthetic drug was involved.

“We would remind those in our communities who use heroin of the inherent dangers associated with taking any form of controlled drug. This has sadly become all too evident given the tragic loss of life in the Banff area over the past few days.” said Inspector Andy Imray, Grampian Police substance misuse coordinator.

Signs of Fentanyl abuse include:

  • diarrhea
  • vomiting
  • nausea
  • sweating
  • depression
  • constipation
  • anxiety
  • confusion
  • dizziness
  • exhaustion

Some of the psychological effects are feelings of

  • insecurity
  • inadequacy
  • fear
  • paranoia
  • severe depression
  • isolation

The National Honors Society of Grampian also issued out a warning of the synthetic heroin that is being passed off as heroin. Officer Imray said last week that the streets are having a shortage in heroin and users believe they are taking heroin when they get the synthetic drug.

The warning that the Buffshire Journal posted last week revealed that 40-year old Torry Man had died after taking the class A drug Fentanyl. Dr Maria Rossi, consultant in public health medicine, said: “Fentanyl is a powerful synthetic opioid used in medical and surgical settings and by prescription only…It can act very quickly and in small doses. Heroin users run a serious risk of overdose and death in using it illicitly.”

The misuse or abuse of the powerful narcotic drug Fentanyl can have serious and deadly consequences. Fentanyl is considered to be like morphine, but 100 times more potent. Recreational Fentanyl users abuse the drug for its euphoric effects.

The effects of Fentanyl last for only a very short time, for this a regular user can become addicted very quickly. Some heroin dealers mix Fentanyl powder with heroin to increase potency in a low quality heroin. Fentanyl is most commonly used orally, but like heroin it can be smoked, snorted or injected. Many Fentanyl overdoses are initially classified as heroin overdoses.

Paul Gray Fentanyl Overdose

Paul Gray was the bassist for the popular metal band Slipknot. Paul had a history of struggling with substance abuse for many years. In 2010 he had a fatal dose of morphine mixed with Fentanyl.

Jay Bennett Fentanyl Overdose

On May 24, 2009, Jay Bennett, former guitar player for Wilco died in his sleep of an overdose of the time released Fentanyl patch; which the patch was prescribed to him by a doctor. Many manufacturers of Fentanyl transdermal pain patches have voluntarily recalled numerous of their patches. The FDA has issued public health advisories related to Fentnyl patch dangers.

Fentanyl abuse has become a huge concern, because of the dramatic increase in users over the past five years. Clandestine laboratories have produced at least 12 new non-pharmaceutical versions of the drug. Also, legitimate prescriptions are being tampered with, transferred, or adverted for misuse.

Residential treatment for opiate addiction is the most common method of helping men and women who’ve become dependent on Fentanyl and related drugs.